MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF2828C100TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the patient for the endovascular treatment of 61mm diameter thoracic aortic aneurysm.The patient was originally treated for a saccular aneurysm that was close to the lsa so bypasses were needed to be performed.The physician then opted to implant the device landing distal to lcca and then used a laser to burn hole via lsa and then stenting with another manufacturer¿s stent.It was reported that a follow-up ct showed an endoleak from the atrium stent which was expanding the saccular aneurysm.The physician elected to perform a left carotid to left subclavian bypass and embolized the ostium of the left subclavian artery.The physician then implanted a valiant stent graft (28x28) proximally landing distal to the left carotid artery.Balloon inflations were then completed within the stent graft and a thoracic aortogram was completed to check for endoleaks.Two subtraction angiograms were performed and it was revealed that there was still a contrast blush that the physician thought was possibly a type ii endoleak.The procedure was completed and the patient was given protamine, the physician elected to perform normal follow up i n a month to check the possible type ii endoleak status.Per the physician the cause of the event is due to gutter leak from the atrium stent.No additional clinical sequelae were reported and the patient will be monitored by their physician.

Brand Name
VALIANT CAPTIVIA
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,
MDR Report Key6840956
Report Number2953200-2017-01388
Device Sequence Number898368
Product Code MIH
UDI-Device Identifier00643169347090
UDI-Public00643169347090
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2019
Device Model NumberVAMF2828C100TU
Device Catalogue NumberVAMF2828C100TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR